Georgia, 2012Damaging Wind and Lightning Strikes in Georgia, July 16, 2012
July 16, 2012 · NWS FFC · 3 events in 3 counties and zones
A weak short waved moved through the Southern Appalachians into north Georgia the afternoon of the 16th, inducing the formation of a lee side trough. The trough provided a focus for thunderstorm development during the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $74,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak short waved moved through the Southern Appalachians into north Georgia the afternoon of the 16th, inducing the formation of a lee side trough. The trough provided a focus for thunderstorm development during the afternoon and evening hours. Several thunderstorms did develop, and one became severe, producing wind damage. Lightning from other thunderstorms also caused fire damage as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 16, 1:40 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 16, 1:40 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT MON JUL 16 2012
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT RADAR LOOP SHOWS AFTERNOON CONVECTION POPPING UP ACROSS THE
AREA AGAIN THIS AFTERNOON. A WEAK BOUNDARY MOVING SLOWLY SOUTH
THROUGH OUR FORECAST AREA IS ACTING AS A FOCUSING MECHANISM FOR
SHOWERS AND THUNDERSTORMS TO FORM ALONG. THIS BOUNDARY IS
CURRENTLY SOMEWHERE BETWEEN ATL AND MCN...AND SHOULD STALL JUST
SOUTH OF MCN TONIGHT. THE BOUNDARY MAY PROVIDE JUST ENOUGH LIFT
AND INSTABILITY TO KEEP CONVECTION GOING PAST MIDNIGHT TONIGHT SO
WILL KEEP POPS IN THROUGH 06Z. THE LOCAL WRF MODEL ALSO SHOWS
CONVECTION CALMING DOWN CONSIDERABLY BETWEEN 04-06Z. THE BOUNDARY
SHOULD CONTINUE TO BE A FOCUS FOR MORE CONVECTION ON TUESDAY... BUT
THE CONVECTION MAY INITIALLY BE A BIT FURTHER SOUTH... MORE ALONG
A CSG-MCN LINE. TEMPS WILL CONTINUE NEAR OR SLIGHTLY ABOVE SEASONAL
NORMS.
01
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
NO MAJOR CHANGES TO THE EXTENDED ARE NECESSARY AS GFS AND ECMWF
REMAIN IN FAIRLY GOOD AGREEMENT. BOTH MODELS SHOW A WEAK UPPER
LOW/TROUGH SETTLING OVER THE STATE ON WEDNESDAY AND PERSISTING
THROUGH AT LEAST SATURDAY. A WEAK FRONTAL BOUNDARY IS ALSO NOTED
SAGGING INTO NORTH GA ON SATURDAY...AND LIKELY PROVIDING A FOCUS
FOR CONVECTION ON SUNDAY AND MONDAY. THE OVERALL PATTERN CONTINUES
TO SUPPORT AT LEAST A 30-40 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH THE EXTENDED.
39
PREVIOUS LONG TERM DISCUSSION /WEDNESDAY THROUGH SUNDAY/...
/ISSUED AT 312 AM EDT MON JUL 16 2012/
MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM WITH THE
ATLANTIC RIDGE BACKING OFF SLIGHTLY...NOSING JUST INTO THE SOUTH
ATLANTIC BIGHT...AND ALLOWING UPPER LEVEL DISTURBANCES TO MOVE INTO
THE NORTHERN GULF OF MEXICO AND NORTHERN FLORIDA BY WEDNESDAY.
THIS UPPER LEVEL ENERGY DIMINISHES SOMEWHAT AS IT MOVES OVER
GEORGIA INTO THURSDAY AND APPROACHES SAGGING FRONTAL BOUNDARY OUT
OF THE TENNESSEE VALLEY. THE COMBINATION OF THESE FEATURES WILL
KEEP PRECIP CHANCES IN THE GOOD CHANCE CATEGORY EACH AFTERNOON AND
EVENING...AND AT LEAST SLIGHT CHANCE OVERNIGHT. POSITIONING OF
THESE FEATURES WILL KEEP SLIGHTLY HIGHER POPS...CHANCE
CATEGORY...ACROSS NORTH GEORGIA OVERNIGHT EACH NIGHT THROUGH
FRIDAY...AND THEN OVER CENTRAL GEORGIA SATURDAY NIGHT AND BEYOND.
BY EARLY NEXT WEEK...MODELS DIFFER ON DEVELOPMENT OF LOW PRESSURE
SYSTEM IN THE OHIO VALLEY...WITH ECMWF DEEPENING CLOSED UPPER
LEVEL LOW BY MONDAY...LIFTING IT TO THE NORTHWEST THROUGH TUESDAY
AS FRONTAL BOUNDARY PUSHES THROUGH THE AREA. GFS INDICATING MORE
OF THE FRONTAL BOUNDARY SOLUTION...BUT LITTLE ELSE OF THE ECMWF
PROGNOSIS. AS OF NOW...HAVE GONE WITH CHANCE POPS THROUGH TUESDAY
MORNING.
CONVECTION THROUGH THE EXTENDED WILL BE LARGELY COUPLED WITH
DIURNAL HEATING...WITH BEST CHANCES FOR THUNDER IN THE AFTERNOON
AND LASTING INTO THE EARLY EVENING HOURS. MOIST ATMOSPHERE
EXPECTED THROUGH WEEK...AS EVIDENCED BY FORECAST SOUNDINGS...AND
HEAVY RAIN WILL BE A CONSISTENT THREAT THROUGH THE WEEK WITH
CONVECTION. HIGHS IN THE 90S EXPECTED THROUGH THE LONG TERM...WITH
LOWS GENERALLY IN THE LOW 70S. WILL POTENTIAL AFOREMENTIONED LOW
PRESSURE SYSTEM ENTERING THE REGION TOWARDS THE END OF THE
PERIOD... COULD SEE HIGH TEMPERATURES DROP BACK INTO THE UPPER
80S. 31
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD EXCEPT IN AND
AROUND TSRA DEVELOPMENT. SHOWERS AND THUNDERSTORMS ARE POPPING UP
ACROSS THE AREA AND SHOULD CONTINUE THROUGH 02-04Z. EXPECTING MORE
SHRA/TSRA TUESDAY AFTERNOON. CLOUDS ARE SCT TO BKN IN THE
4000-5000FT RANGE AND SHOULD STAY THAT WAY. MAY SEE SOME BRIEF
PERIODS OF 2500-3000FT CEILINGS NEAR THUNDERSTORMS TODAY AND TUESDAY
AFTERNOON. WINDS EXPECTED TO STAY OUT OF THE W TO NW IN THE 5-10KT
RANGE.
//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON TIMING OF CONVECTION AT TAF SITES.
CONFIDENCE HIGH ON ALL OTHER ELEMENTS.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 71 96 71 94 / 30 40 20 40
ATLANTA 72 93 72 92 / 30 40 20 40
BLAIRSVILLE 67 86 67 87 / 20 40 20 40
CARTERSVILLE 68 95 68 92 / 20 40 20 40
COLUMBUS 75 95 74 92 / 30 50 30 40
GAINESVILLE 72 93 72 91 / 20 40 20 40
MACON 73 95 72 93 / 30 50 30 40
ROME 69 95 69 93 / 20 40 20 40
PEACHTREE CITY 68 93 70 92 / 30 40 20 40
VIDALIA 72 95 74 95 / 30 50 20 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...01
LONG TERM....39
AVIATION...01
Hazardous weather outlook, Jul 16, 3:54 AM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 AM EDT MON JUL 16 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
454 AM EDT MON JUL 16 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.
.SYNOPSIS...
WARM...MOIST...AND UNSTABLE CONDITIONS CONTINUE TO PERSIST ACROSS
THE REGION...PROMOTING AFTERNOON AND EVENING THUNDERSTORM
DEVELOPMENT OVER NORTH AND CENTRAL GEORGIA.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN...DAMAGING WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING. THE MOST LIKELY TIME FOR
THUNDERSTORM DEVELOPMENT IS BETWEEN NOON AND 10 PM.
.DISCUSSION...
A WARM AND MOIST AIR MASS PERSISTS ACROSS THE REGION...AND WITH
THE COMBINATION OF IT AND THE DAYTIME HEATING...THE ENVIRONMENT
WILL BECOME INCREASINGLY UNSTABLE THROUGH THE AFTERNOON. CAPE
VALUES WILL PEAK IN THE 1500 TO 2500 J/KG RANGE...AND WILL SUPPORT
SOME STRONG STORMS. ISOLATED SEVERE STORMS ARE POSSIBLE.
PRECIPITABLE WATER NEAR 1.8 INCHES AND K-INDEX VALUES IN THE MID
30S INDICATE THAT HEAVY RAIN REMAINS A THREAT IN THIS ENVIRONMENT.
LOCALIZED PONDING OF WATER ON ROADWAYS AND RISES OF SMALL CREEKS
AND STREAMS ARE POSSIBLE WHERE HEAVY DOWNPOURS RESULT FROM SLOW
MOVING STORMS. DAMAGING WIND IS ALSO A THREAT IN THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...WITH THE POSSIBILITY
OF ISOLATED SEVERE STORMS AS THIS UNSTABLE ENVIRONMENT PERSISTS
THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 16, 3:47 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 PM EDT MON JUL 16 2012
GAZ033-044-055-162115-
447 PM EDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...PEA SIZED
HAIL...AND 45 MPH WINDS IN CLAYTON AND FULTON COUNTIES UNTIL 515 PM
EDT...
AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TURNER FIELD...MOVING SOUTHWEST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CLAYTON AND FULTON COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BANKHEAD...VIRGINIA HIGHLAND...WEST END...
SWEET AUBURN...ATLANTIC STATION...PIEDMONT PARK...GRANT PARK-ZOO
ATLANTA...TURNER FIELD...MIDTOWN...ATLANTA...CASCADE HEIGHTS...
LAKEWOOD PARK...CONLEY...FORT GILLEM AND HAPEVILLE. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3384 8443 3381 8435 3365 8435 3364 8430
3349 8439 3352 8443 3355 8444 3354 8449
3361 8462
TIME...MOT...LOC 2046Z 030DEG 10KT 3372 8439Special weather statement, Jul 16, 3:53 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT MON JUL 16 2012
GAZ022-023-034-162130-
453 PM EDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FORSYTH...GWINNETT
AND HALL COUNTIES UNTIL 530 PM EDT...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAKE LANIER ISLANDS...MOVING SOUTH AT 10
MPH.
RAINFALL AMOUNTS BETWEEN HALF AN INCH TO AN INCH CAN BE EXPECTED IN
THE NEXT HALF HOUR ACROSS FORSYTH...GWINNETT AND HALL
COUNTIES...INCLUDING AREAS AROUND CHESTNUT MOUNTAIN...AQUALAND
PARK...LAKE LANIER ISLANDS...OAKWOOD...FLOWERY
BRANCH...OSCARVILLE...CUMMING...COAL MOUNTAIN...BUFORD DAM-LAKE
LANIER PARKS...REST HAVEN...BUFORD...SUGAR HILL...BROOKWOOD...HOG
MOUNTAIN AND SUWANEE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY.
&&
LAT...LON 3425 8379 3392 8390 3399 8418 3401 8421
3401 8418 3403 8417 3405 8410 3406 8415
3407 8418 3408 8419 3410 8424 3429 8412
TIME...MOT...LOC 2053Z 006DEG 9KT 3416 8402Special weather statement, Jul 16, 3:55 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT MON JUL 16 2012
GAZ047>049-162130-
455 PM EDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN WALTON...NEWTON AND MORGAN COUNTIES UNTIL 530 PM EDT...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RUTLEDGE...MOVING WEST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WALTON...NEWTON AND MORGAN COUNTIES THROUGH 530 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RUTLEDGE...HARD LABOR
CREEK STATE PARK...EBENEZER...REESE...BRICK STORE...STARRSVILLE...
MANSFIELD...HERNDONVILLE...SOCIAL CIRCLE AND JERSEY. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3349 8381 3373 8386 3375 8354 3357 8350
TIME...MOT...LOC 2055Z 080DEG 4KT 3364 8363
Special weather statement, Jul 16, 4:14 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT MON JUL 16 2012
GAZ050-060-162145-
514 PM EDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN PUTNAM AND GREENE COUNTIES UNTIL 545 PM EDT...
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GRESHAMVILLE...MOVING SOUTHWEST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PUTNAM AND GREENE COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE JACKSONVILLE...WRAYSWOOD...PENFIELD...
WOODVILLE...UNION POINT...SILOAM...GREENSBORO...GRESHAMVILLE...
REYNOLDS PLANTATION...VEAZEY AND CAREY. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3359 8301 3349 8298 3336 8316 3339 8319
3338 8322 3345 8326 3347 8333 3348 8330
3354 8327 3360 8335 3370 8340 3373 8330
3376 8328 3370 8312 3371 8305 3369 8299
3367 8295
TIME...MOT...LOC 2115Z 037DEG 3KT 3363 8330Special weather statement, Jul 16, 4:19 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT MON JUL 16 2012
GAZ071-162145-
519 PM EDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN MONROE COUNTY UNTIL 545 PM EDT...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLOUNT...MOVING WEST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MONROE COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE BERNER...BLOUNT AND HIGH FALLS STATE PARK. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3320 8404 3320 8386 3319 8383 3307 8383
3305 8404
TIME...MOT...LOC 2119Z 090DEG 5KT 3316 8394Special weather statement, Jul 16, 4:23 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT MON JUL 16 2012
GAZ004-012-162200-
523 PM EDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WHITFIELD AND
GORDON COUNTIES UNTIL 600 PM EDT...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TILTON...MOVING SOUTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WHITFIELD AND GORDON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE TILTON...NICKELSVILLE...CALHOUN...
RESACA AND SUGAR VALLEY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3470 8489 3471 8493 3468 8489 3466 8490
3468 8491 3468 8494 3462 8491 3461 8483
3449 8481 3448 8509 3463 8505 3471 8505
3472 8486
TIME...MOT...LOC 2123Z 357DEG 3KT 3463 8496Lightning, Fayette
- When
- July 16, 4:25 PM EST
- Where
- Fayette County, 2.37 mi NNE of Lees Mill
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.530, -84.510
The Fayette County Emergency Manager reported that a home was struck by lightning on North Highway 92. The fire was quickly extinguished, but the home sustained some smoke and electrical damage.
Thunderstorm Wind, Walton
- When
- July 16, 4:44 PM EST
- Where
- Walton County, 0.69 mi N of Social Circle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 33.660, -83.720
The Walton County 911 Center reported that several trees and many power lines were blown down in the Social Circle area.
Lightning, Monroe
- When
- July 16, 5:10 PM EST
- Where
- Monroe County, 0.58 mi E of Blount
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 33.180, -83.960
The Monroe County Emergency Manager reported that a barn was destroyed by lightning.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 16 to 19, 20123 deaths · 53 injured · 22 events
- Damaging Winds and Lightning Strikes in Alabama, July 16, 20121 death · $254,000 · 52 kt wind · 5 events
- Excessive Heat in Illinois, July 16 to 19, 20121 death · 17 events
- Heat in Wisconsin, July 16 to 17, 20121 death · 9 events
- Flash Flooding and Debris Flows in Washington, July 16 to 20, 2012$1.3 million · 1.75 in hail · 12 events
- Flash Flooding and Debris Flow in Oregon, July 16 to 20, 2012$232,000 · 2 in hail · 29 events
- Damaging Winds and Lightning Strike in Tennessee, July 16, 2012$100,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Georgia, July 16 to 17, 2012$34,000 · 1 in hail · 12 events
- Hail and Damaging Winds in South Dakota, July 16, 2012$35,000 · 1.75 in hail · 10 events
- Flash Flood and Damaging Wind in Arizona, July 16, 20122 injured · $20,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in South Carolina, July 16, 20121 injured · 1 in hail · 19 events
- Rip Currents in North Carolina, July 16 to 17, 20123 injured · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398311, 398313, 398312.